Dear OncoLink "Ask The Experts,"
After 5 years on tamoxifen, my oncologist has told me that everything is fine now and to stop taking my Tamoxifen. I have been told to stop instantly, not gradually. Is this a good thing? What side effects am I likely to get by stopping instantly?
Nancy Zieber, RN, MSN, CRNP, Oncology/Hematology Nurse Practitioner, responds:
There is no downside of stopping tamoxifen quickly. It is one drug that does NOT need to be weaned. Some women do experience fatigue on tamoxifen, so if that was the case, you will likely have more energy once you stop taking it. You did not mention your age, but I will say that if you are premenopausal and below the age of 35 years (approximately) when you started tamoxifen, it is still possible to have your menses return.
OncoLink is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through OncoLink should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem or have questions or concerns about the medication that you have been prescribed, you should consult your health care provider.
Information Provided By: www.oncolink.org | © 2016 Trustees of The University of Pennsylvania